Alert archive / Arkansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 355, NWS Jackson, MS

July 11, 2013Ashley County, Arkansas; Morehouse Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Jul 11, 2013, 6:08 PM CDT for Ashley County, Arkansas; Morehouse Parish, Louisiana. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2013, 6:08 PM CDT (23:08 UTC)
Expired
Jul 11, 2013, 7:00 PM CDT
In force
52 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Ashley County, AR, Morehouse Parish, LA

The radar

The Shreveport radar (KSHV), 176 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2013-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1937 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2013-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1937 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
867 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

740 
WUUS54 KJAN 112308
SVRJAN
ARC003-LAC067-120000-
/O.NEW.KJAN.SV.W.0355.130711T2308Z-130712T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
608 PM CDT THU JUL 11 2013

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MOREHOUSE PARISH IN NORTHEAST LOUISIANA...
  SOUTHWESTERN ASHLEY COUNTY IN SOUTHEAST ARKANSAS...
  THIS INCLUDES THE CITIES OF...WEST CROSSETT...CROSSETT...

* UNTIL 700 PM CDT

* AT 608 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES SOUTH OF CROSSETT MOVING
  SOUTHWEST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BEEKMAN BY 620 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3313 9212 3315 9212 3316 9195 3302 9178
      3272 9203 3277 9207 3280 9206 3282 9207
      3285 9207 3287 9209 3301 9208 3303 9212
      3311 9214
TIME...MOT...LOC 2308Z 045DEG 11KT 3302 9194

$$

JC
1 follow-up statement
780 
WWUS54 KJAN 112338
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
638 PM CDT THU JUL 11 2013

ARC003-LAC067-120000-
/O.CON.KJAN.SV.W.0355.000000T0000Z-130712T0000Z/
ASHLEY AR-MOREHOUSE LA-
638 PM CDT THU JUL 11 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHWESTERN ASHLEY COUNTY...AND NORTHWESTERN MOREHOUSE PARISH...

AT 638 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.  THIS STORM WAS LOCATED OVER NORTHWESTERN MOREHOUSE PARISH
MOVING SOUTHWEST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHWESTERN MOREHOUSE PARISH AT 650 PM CDT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

LAT...LON 3313 9212 3315 9212 3311 9205 3292 9193
      3281 9206 3281 9207 3285 9207 3287 9209
      3301 9208 3303 9212 3311 9214
TIME...MOT...LOC 2338Z 051DEG 14KT 3295 9204

$$

JC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 5:39 PM CDT, 29 minutes earlier.

Area forecast discussion, Jul 11, 5:39 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
539 PM CDT THU JUL 11 2013

.UPDATE...QUICK UPDATE TO ADD POPS/WX FOR N/NW AREAS. A PORTION OF
THE NW CWA HAS BEEN UNTAPPED TODAY AND IS UNSTABLE AND PRIMED FOR
CONVECTION. A CLUSTER OF STORMS HAS BEEN GETTING BETTER ORGANIZED
OVER THE PAST HOUR AND IT APPEARS THAT OUTFLOW FROM THIS ACTIVITY
WILL COMBINE WITH THE OLD BOUNDARY FROM EARLIER TODAY TO HELP FOCUS
ACTIVITY. DUE TO THIS...POPS WERE INCREASED. THIS PORTION OF THE CWA
ALSO HAS FAVORABLE PARAMETERES FOR SOME SEVERE STORMS. SBCAPE IS
~3500 J/KG IN THIS AREA AND CO-LOCATED WITH DCAPE OF 1100-1300 J/KG.
THERE IS ALSO ABOUT 20KTS OF MID LEVEL FLOW WHICH WILL AID IN STORM
ORGANIZATION. UPDATED PRODUCTS ARE OUT...LOOK FOR ADDITIONAL UPDATES
THIS EVENING AS ACTIVITY EVOLVES. /CME/

&&

.PREV DISCUSSION... /ISSUED 326 PM CDT THU JUL 11 2013/

SHORT TERM...TONIGHT THROUGH SUNDAY.

WELL IT LOOKS LIKE THE PLENTIFUL RAINFALL PRETTY MUCH WIPED OUT THE
POSSIBILITY OF MORE STRONG STORMS FOR EASTERN MS TODAY. THE FRONTAL
BOUNDARY THAT WAS MOVING THROUGH THE CWA TODAY HAS PROGRESSED SLOWLY
AND APPEARS IT WILL BE HARD PRESSED TO MAKE IT TO THE I-20 CORRIDOR
TONIGHT. TEMPS ARE FINALLY REBOUNDING A BIT AFTER THE HEAVY RAINFALL
AND THICK CLOUD COVER...THOUGH MANY AREAS ARE STILL STRUGGLING TO GET
INTO THE 80S THIS AFTERNOON. THE NORTH AND WEST PARTS OF THE CWA HAVE
NOT SEEN AS MUCH CLOUD COVER AND MOST LOCATIONS WERE ABLE TO REACH
INTO THE LOW 90S BEFORE RECEIVING RAIN...IF ANY AT ALL. AN OUTFLOW
BOUNDARY ORIGINATING FROM THE MORNING MCS IS STILL TRAVELING EAST TO
WEST AND EFFICIENTLY PRODUCING MORE SHOWERS AND STORMS AS IT GOES.
FOR THE REST OF THE DAY...WE COULD SEE SOME STRONG TO SEVERE STORMS
ALONG AND WEST OF THE MS RIVER AS WELL AS IN NORTHERN MS. FOR TONIGHT
THERE SHOULD BE CLEARING AND TEMPS WILL DROP TO THE UPPER 60S/NEAR
70.

FRIDAY...DRIER AIR SHOULD BE MOVING IN BEHIND THE FRONT AND WILL
PROVIDE A LITTLE BIT OF RELIEF FROM ALL THE HUMIDITY. THE FRONT
SHOULD CONTINUE ON ITS JOURNEY SOUTHWARD AND BY AFTERNOON BE DOWN
NEAR THE COAST. OUR FAR SE COUNTIES HAVE SOME CHANCES OF SEEING SOME
SCATTERED SHOWERS AND STORMS AGAIN TOMORROW AFTERNOON. SOME STORMS
COULD EVEN BE STRONG WITH WIND GUSTS UP TO 40-50 MPH. CONFIDENCE THAT
THERE WILL BE NUMEROUS STRONG STORMS THOUGH IS NOT HIGH ENOUGH TO
MENTION IN THE HWO.

SATURDAY...AN UPPER LEVEL LOW WILL BREAK OFF FROM THE DEEP UPPER
TROUGH. MODELS SEEM TO AGREE THAT ITS GOING TO RETROGRADE AND MOVE
IN A SOMEWHAT WESTERLY DIRECTION...NO MATTER HOW COSMOLOGICALLY RARE
IT IS TO DO SO. BUT THE MODELS HAVE BEEN PERSISTENT. BOTH THE GFS AND
EURO HAVE THE LOW MOVING WEST AND ALONG THE OHIO RIVER VALLEY ON INTO
THE SOUTHERN PLAINS BY SUNDAY NIGHT. THE WEATHER THROUGH SATURDAY
NIGHT SHOULD NOT BE AFFECTED BY THIS UPPER LOW. AS IT MOVES ACROSS
NORTHERN MS ON SUNDAY THOUGH IT WILL BRING RAIN CHANCES ALONG WITH
IT. /10/

LONG TERM...

SATURDAY THROUGH THE MIDDLE OF NEXT WEEK...OPERATIONAL MODELS HAVING
A LITTLE TROUBLE THROUGH THE FIRST HALF OF THE EXTENDED PERIOD. BEST
CONSISTENCY AND BELIEVABILITY GARNERED FROM GFS ENSEMBLE MEAN
SOLUTIONS. THAT BEING SAID...THERE IS A BIT OF UNCERTAINTY TO THIS
PORTION OF THE FORECAST.

KEY ELEMENT OF MODEL DISAGREEMENT IS THE CLOSED OFF UPPER LOW LIKELY
TO BE SOMEWHERE IN THE EASTERN OHIO VALLEY OR NORTHERN APPALACHIANS
SATURDAY MORNING. SOLUTIONS FROM SEVERAL DAYS AGO WANTED TO SLOWLY
MIGRATE THIS LOW SOUTHWEST THROUGH OUR REGION DURING A LARGE PORTION
OF NEXT WEEK. NOW THE OP GFS/ECMWF HAVE COME TO SOLUTIONS THAT
MIGRATE THE CENTER MORE QUICKLY WEST AND TO THE NORTH OF OUR
REGION. THESE OPERATIONAL SOLUTIONS LOOK STRANGE...NOT BEFITTING AT
ALL OF CLIMATOLOGY...AND SOMEWHAT AT ODDS WITH GFS/EURO ENSEMBLES
THAT ARE MAYBE QUICKER BUT SIMILAR TO DIRECTION OF THOSE PREVIOUS
SOLUTIONS REFERRED TO ABOVE.

THE RESULT OF THE GFS ENSEMBLE BEING MORE ACCURATE THAN THE OP
MEMBERS WOULD PROBABLY BE BETTER (AND PERHAPS MORE QUICKLY EVOLVING)
RAIN CHANCES DURING THE FIRST HALF OF NEXT WEEK...WITH AT LEAST
MINOR SHOWER CHANCES MAYBE RETURNING TO FAR SE MS AS EARLY AS LATE
SATURDAY. ALL SCENARIOS SUGGEST THROUGH THE FIRST HALF OF NEXT WEEK
A SITUATION WHERE MOIST SOUTH TO SOUTHEAST FLOW VECTORS IN THE
LOWER TO MID LAYERS OF THE ATMOSPHERE STREAM INTO AT LEAST SOUTHERN
ZONES AND PROMOTE ABOVE AVERAGE CHANCES OF PRIMARILY AFTERNOON AND
EARLY EVENING SHOWERS AND STORMS. SOME OF THE LATEST OP MODELS ARE
SO INTENSE WITH SUBTROPICAL RIDGING TO OUR NORTH THAT IT IS POSSIBLE
THE SUBSIDENT INFLUENCE COULD LIMIT RAIN CHANCES SOME OVER THIS
PERIOD IN MY NORTHERN ZONES...AS WELL AS INCREASE HEAT A LITTLE.

BUT...FOR NOW...MASSAGED MEX POP/TEMP NUMBERS TO SUGGEST
TEMPERATURES NEAR OR SLIGHT BELOW AVERAGE THROUGH THE LONG TERM WITH
RAIN CHANCES AFTER SATURDAY ABOVE AVERAGE FOR ALL AREAS. ATMOSPHERIC
PARAMETERS SUGGEST THE UPPER LEVELS MAY STAY COOL ENOUGH TO ALLOW
FOR DECENT THUNDER COVERAGE...ALTHOUGH THERE REALLY ARE NO SIGNS IN
THE MODEL FIELDS OF ANY MAJOR POTENCY. IT IS NOT INCONCEIVABLE IN AT
LEAST SOUTHERN ZONES WE COULD HAVE SOME BRIEF HEAVY RAIN ISSUES THAT
MAY WARRANT MENTION IN HAZARDOUS WEATHER OUTLOOKS TO COME. BUT...AS
OF RIGHT NOW...THE POTENTIAL SCALE OF THAT PROBLEM WEIGHTED WITH
UNCERTAINTY ARGUES TO KEEP THE LONG TERM SECTION OF THE HWO CLEAR.
/BB/

&&

.AVIATION...

MOSTLY VFR CONDS WL PERSIST ACROSS THE REGION THRU THE REMAINDER OF
THE DAY AND INTO TONIGHT. ISOLD/SCT SHRA/TSRA WL IMPACT AREAS ALONG/W
OF THE MS RIVER AS WELL AS PSBLY ALONG THE HWY 82 CORRIDOR THRU THE
EVENING BEFORE THIS ACTIVITY BECOMES VERY ISOLD OVRNGT. MVFR/IFR
CIG/VSBY WL BE PSBL AT MOST SITES 11-13Z...WITH THE LOWEST CHANCE FOR
THESE CONDS BEING AT GLH/GWO/GTR. VFR CONDS TO PREVAIL TOMORROW. /BK/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       69  91  67  93 /  17   4   5   3
MERIDIAN      67  92  65  93 /  16   4   5   6
VICKSBURG     69  90  64  92 /  18   2   6   2
HATTIESBURG   69  94  68  93 /  17  21   4   7
NATCHEZ       69  89  66  91 /  20  10   2   4
GREENVILLE    69  90  65  92 /  37   1   6   1
GREENWOOD     67  88  63  92 /  35   1   6   1

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

CME
Hazardous weather outlook, Jul 11, 2:40 PM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
240 PM CDT THU JUL 11 2013

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>042-047-053-
059>061-121945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-WARREN-CLAIBORNE-JEFFERSON-ADAMS-
FRANKLIN MS-
240 PM CDT THU JUL 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...NORTHEAST LOUISIANA AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND FRIDAY

STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE
MOST INTENSE STORMS COULD CONTAIN WIND GUSTS OF 40 TO 60 MPH AND
HAIL. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY DOWNPOURS
CAN BE ANTICIPATED AS WELL...WHICH MAY LEAD TO LOCALIZED FLOODING OF
LOW LYING AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THROUGH THIS EVENING.

MSZ043>046-048>052-054>058-062>066-072>074-121945-
MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
240 PM CDT THU JUL 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

BK

In the hours before

Local storm report, Jul 11, 4:42 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
442 PM CDT THU JUL 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     TSTM WND DMG     3 SE WINNSBORO          32.13N 91.68W
07/11/2013                   FRANKLIN           LA   LAW ENFORCEMENT

            A COUPLE TREES WERE BLOWN DOWN ON HWY 4 AND ON RISER
            RD...DAMAGE WAS S TO SE OF WINNSBORO.

&&

CME
Local storm report, Jul 11, 4:55 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
455 PM CDT THU JUL 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     TSTM WND DMG     GILBERT                 32.05N 91.66W
07/11/2013                   FRANKLIN           LA   EMERGENCY MNGR

            ROOF DAMAGE TO A HOUSE.

&&

CME
Special weather statement, Jul 11, 5:02 PM CDT, 1 hour 6 minutes before
LAZ024-026-MSZ060-112235-
ADAMS MS-CONCORDIA LA-CATAHOULA LA-
502 PM CDT THU JUL 11 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
502 PM CDT THU JUL 11 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER DEER PARK AT 503 PM CDT...MOVING WEST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHWESTERN ADAMS COUNTY...AND SOUTH CENTRAL CATAHOULA AND
CENTRAL CONCORDIA PARISHES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3143 9195 3157 9149 3134 9138 3131 9143
      3131 9146 3126 9149 3123 9153 3123 9156
      3119 9158 3110 9170 3113 9173 3119 9169
      3120 9174 3123 9180
TIME...MOT...LOC 2203Z 075DEG 25KT 3142 9162

JC
Special weather statement, Jul 11, 5:20 PM CDT, 48 minutes before
MSZ026-112300-
GRENADA MS-
520 PM CDT THU JUL 11 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
520 PM CDT THU JUL 11 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 8 MILES NORTH OF GRENADA AT 520 PM CDT...MOVING SOUTH AT 15
MPH. BOATERS ON GRENADA LAKE ARE URGED TO GET OFF THE WATER DUE TO
FREQUENT CLOUD TO GROUND LIGHTNING.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN CENTRAL GRENADA COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3389 8976 3387 8976 3387 8965 3368 8965
      3368 8993 3390 8993 3390 8977
TIME...MOT...LOC 2220Z 355DEG 15KT 3388 8979

JC
Special weather statement, Jul 11, 5:43 PM CDT, 25 minutes before
ARZ074-112315-
ASHLEY AR-
543 PM CDT THU JUL 11 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
543 PM CDT THU JUL 11 2013

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED 4 MILES EAST OF NORTH CROSSETT AT 543 PM
CDT...MOVING SOUTHWEST AT 25 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHWESTERN ASHLEY COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3329 9204 3329 9201 3326 9173 3301 9171
      3301 9207 3315 9212
TIME...MOT...LOC 2243Z 035DEG 21KT 3315 9187

JC
Special weather statement, Jul 11, 6:00 PM CDT, 8 minutes before
MSZ019-025>027-112345-
SUNFLOWER MS-LEFLORE MS-GRENADA MS-CARROLL MS-
600 PM CDT THU JUL 11 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
600 PM CDT THU JUL 11 2013

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM ROME TO 3 MILES NORTH OF JEFFERSON AT 600 PM
CDT...MOVING SOUTHWEST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN NORTHERN CARROLL...WESTERN GRENADA...NORTHERN LEFLORE AND
NORTHEASTERN SUNFLOWER COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3398 9044 3382 9044 3382 9020 3378 9017
      3376 9019 3374 9030 3370 9030 3374 9024
      3373 9014 3382 9013 3383 8997 3371 8972
      3367 8974 3367 8978 3360 8978 3348 8985
      3384 9061 3399 9051
TIME...MOT...LOC 2300Z 045DEG 16KT 3397 9045 3367 8990

JC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 5:43 PM CDTSpecial Weather StatementJANAshley32 min
Jul 11, 2:10 PM CDTSevere Thunderstorm WarningJANMadison35 min
Jul 11, 3:01 PM CDTSpecial Weather StatementJANTensas39 min
Jul 11, 3:46 PM CDTSpecial Weather StatementJANFranklin, Tensas29 min
Jul 11, 4:06 PM CDTSevere Thunderstorm WarningJANCatahoula, Franklin, Tensas39 min
Jul 11, 5:02 PM CDTSpecial Weather StatementJANConcordia33 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2013Severe Thunderstorm Warnings in Louisiana, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.